Alert archive / Louisiana / Wind Advisories in 2019

Wind Advisory 4, NWS Lake Charles, LA

March 13, 2019Hardin County, Jasper County, Newton County, Texas; 10 parishes in Louisiana

NWS Lake Charles, LA issued this wind advisory at Mar 13, 2019, 12:39 PM CDT for Hardin County, Jasper County, Newton County, Texas; 10 parishes in Louisiana. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2019, 12:39 PM CDT (17:39 UTC)
Expired
Mar 13, 2019, 11:54 PM CDT
In force
11 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX

The radar

The Ft Polk radar (KPOE), 60 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2019-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2019-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
513 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

880 
WWUS74 KLCH 131739
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1239 PM CDT Wed Mar 13 2019

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

.Winds have increased over south central Louisiana as a cold front
approaches from the west. The pressure gradient will begin to
relax a bit after sunset with winds dropping during the evening
hours.

LAZ028-029-032-033-043>045-052>055-140145-
/O.NEW.KLCH.WI.Y.0004.190313T1739Z-190314T0200Z/
Rapides-Avoyelles-Evangeline-St. Landry-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
Including the cities of Alexandria, Pineville, Effie, Marksville,
Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, 
St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
and Stephensville
1239 PM CDT Wed Mar 13 2019

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

The National Weather Service in Lake Charles has issued a Wind
Advisory, which is in effect until 9 PM CDT this evening. 

* TIMING...This afternoon into the evening hours.

* WINDS...20 mph with higher gusts.

* IMPACTS...Strong southerly winds will make driving difficult for
  high profile vehicles along open east-west highways. Small lawn
  furniture and garbage cans will be tossed around as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

K. Kuyper
3 follow-up statements
064 
WWUS74 KLCH 132107
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
407 PM CDT Wed Mar 13 2019

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

.Winds have increased over south central Louisiana as a cold
front approaches from the west. The pressure gradient will begin
to relax a bit after sunset with winds dropping during the
evening hours.

LAZ028-029-032-033-043>045-052>055-140200-
/O.CON.KLCH.WI.Y.0004.000000T0000Z-190314T0200Z/
Rapides-Avoyelles-Evangeline-St. Landry-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
Including the cities of Alexandria, Pineville, Effie, Marksville,
Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, 
St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
and Stephensville
407 PM CDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING...This afternoon into the evening hours.

* WINDS...20 mph with higher gusts.

* IMPACTS...Strong southerly winds will make driving difficult 
  for high profile vehicles along open east-west highways. Small 
  lawn furniture and garbage cans will be tossed around as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
695 
WWUS74 KLCH 132204
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
504 PM CDT Wed Mar 13 2019

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT...

.South winds have increased and become gusty across the area as a
cold front approaches from the west. The pressure gradient will 
gradually relax through the evening hours.

LAZ027-030-031-041-042-073-074-TXZ201-215-216-261-262-140500-
/O.EXB.KLCH.WI.Y.0004.000000T0000Z-190314T0500Z/
Vernon-Beauregard-Allen-Calcasieu-Jefferson Davis-West Cameron-
East Cameron-Hardin-Jefferson-Orange-Southern Jasper-
Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, 
Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh,
Lake Arthur, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Gist, Buna, Evadale, and Deweyville
504 PM CDT Wed Mar 13 2019

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

The National Weather Service in Lake Charles has issued a Wind
Advisory, which is in effect until midnight CDT tonight. 

* TIMING...Through this evening.

* WINDS...South around 20 mph with gusts 30 to 40 mph.

* IMPACTS...Strong southerly winds will make driving difficult 
  for high profile vehicles along open east-west highways. Small 
  lawn furniture and garbage cans will be tossed around as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

LAZ028-029-032-033-043>045-052>055-140500-
/O.EXT.KLCH.WI.Y.0004.000000T0000Z-190314T0500Z/
Rapides-Avoyelles-Evangeline-St. Landry-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
Including the cities of Alexandria, Pineville, Effie, Marksville,
Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, 
St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
and Stephensville
504 PM CDT Wed Mar 13 2019

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* TIMING...Through this evening.

* WINDS...South around 20 mph with gusts 30 to 40 mph.

* IMPACTS...Strong southerly winds will make driving difficult 
  for high profile vehicles along open east-west highways. Small 
  lawn furniture and garbage cans will be tossed around as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

13
377 
WWUS74 KLCH 140454
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1154 PM CDT Wed Mar 13 2019

LAZ027>033-041>045-052>055-073-074-TXZ201-215-216-261-262-140600-
/O.CAN.KLCH.WI.Y.0004.000000T0000Z-190314T0500Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Hardin-Jefferson-Orange-Southern Jasper-
Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Gist, Buna, Evadale, and Deweyville
1154 PM CDT Wed Mar 13 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Lake Charles has cancelled the
Wind Advisory. 

South winds will remain gusty into the overnight hours, but have
dropped below wind advisory criteria.

$$

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 11:40 AM CDT, 59 minutes earlier.

Area forecast discussion, Mar 13, 11:40 AM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1140 AM CDT Wed Mar 13 2019

.UPDATE...
Shwrs cont to stream ne acrs se Tx this am ahead of a cold frnt
the frnt is movg slowly into se Tx attm. Rainfall remains less
than 1/2 inch per hour well within the Flash Flood Guidance and
therefore not looking at flooding issues at this time. The front
is expected to stall ovr se Tx this eve before pulling back to the
w as another front is xpcd to swing down and into the region tmrw
finally pushing the warm air off to the east w/ temps cooling on
Fri and into the wknd. Current zones are fine.

&&

.PREV DISCUSSION... /issued 632 AM CDT Wed Mar 13 2019/

DISCUSSION...
For the 13/12Z TAF Issuance.

AVIATION...
Low pressure system strengthening east of the Rockies will help
provide breezy and gusty southerly winds today. Sustained wind
speeds will be near 20 knots with gusts over 25 knots at times
through the afternoon hours decreasing somewhat in the evening. A
trough moving out ahead of the low will move across Texas with
associated line of showers and a few thunderstorms. This activity
will enter the forecast area in the afternoon hours and tried to
time this with prevailing showers between 13/19Z-21Z at
KBPT/KLCH/KAEX. This line is expected to weaken as it moves
further east and will just mention VCTS at KARA/KLFT. Plenty of
moisture moving in with the south winds, with ceilings persisting
mainly in the MVFR range.

Rua

PREV DISCUSSION... /issued 401 AM CDT Wed Mar 13 2019/

DISCUSSION...

Short Term [Today through Thursday]

This morning's surface analysis shows a deepening surface low over
eastern Colorado with a cold front extending central Texas.
Satellite and radar imagery shows a line of thunderstorms has
developed over central Texas along the cold front and is
progressing eastward. This band of convection is expected to move
into the western portions of the CWA by mid-morning and continue
to progress eastward through the afternoon.

The Storm Prediction Center continues to highlight most of the CWA
in a Marginal Risk for severe weather. Model guidance continues to
indicate strong low level shear will be in place across the
region. However, extensive cloud cover will likely inhibit surface
destabilization and MLCAPE is forecast to be less than 1000 J/kg
later today. Given the forecast wind profiles, the main threat
still looks to be a few pockets of strong to damaging winds, along
with the possibility of a few brief QLCS tornadoes.

Convection is forecast to diminish across portions of the CWA
this evening but chances for showers and storms will continue with
the main cold front lingering back in Texas. The main cold front
is expected to push through the region during the day on Thursday.
This will bring an end to the possibility of thunderstorms but
chances for showers will likely linger into the day on Friday for
coastal portions of the CWA.

Long Term [Friday through Tuesday]

During the long term period, a longwave trough is forecast to
develop over the central and eastern portions of the CONUS with
the trough axis centered roughly along the East Coast. Later in
the forecast there will be some uncertainty as model guidance
depict a variety of evolutions for individual shortwaves that will
be rotating through the longwave trough. However, the trough axis
being predominately centered east of the region should result in
a prolonged period of drier conditions and below normal
temperatures into early next week.

MARINE...

A strengthening pressure gradient ahead of an approaching cold
front will result in onshore winds increasing over the coastal
waters today. Small Craft Exercise Caution and Small Craft
Advisories for the outer coastal waters remain in effect through
this evening. Showers and thunderstorms will increase from west to
east today as the cold front front approaches.  The weather will
remain unsettled until passage of a cold front on late Thursday.
Strong offshore flow will develop in the wake of the front, along
with building seas. Small Craft Advisories will likely be needed
from Thursday night through Friday until winds and seas begin to
subside.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  75  65  75  44 /  90  80  60  10
LCH  74  67  76  49 /  80  70  60  10
LFT  77  69  78  52 /  40  40  50  30
BPT  74  66  76  49 /  90  60  60  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ470-472-
     475.

     Small Craft Exercise Caution until 7 PM CDT this evening for
     GMZ435-450-452-455.

&&

PUBLIC...19
Hazardous weather outlook, Mar 13, 3:38 AM CDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
338 AM CDT Wed Mar 13 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-140845-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
338 AM CDT Wed Mar 13 2019

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and Tonight.

Showers and thunderstorms will increase from west to east
today as a strong low pressure system crosses the US. Some of the
thunderstorms could be severe, with damaging winds the most likely
severe weather threat in addition to cloud to ground lightning. The
Storm Prediction Center has most of the area outlined in a Marginal
Risk of severe thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Lingering chances of showers and a few thunderstorms will continue
until passage of a cold front on Thursday. The main threat from any
thunderstorms will be cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

GMZ472-475-140845-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
338 AM CDT Wed Mar 13 2019

This Hazardous Weather Outlook is for portions of the Gulf of
Mexico.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Lingering chances of showers and a few thunderstorms will continue
Thursday as a cold front stalls over the Gulf. Colder air moving
into the region will produce strong and gusty offshore winds and
very rough seas. Small Craft Advisories may be needed Thursday
night into Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

GMZ430-432-435-452-455-140845-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
338 AM CDT Wed Mar 13 2019

This Hazardous Weather Outlook is for portions of the Gulf of
Mexico.

.DAY ONE...Today and Tonight.

Showers and thunderstorms will increase from west to east today as a
strong low pressure system crosses the US. In addition to occasional
cloud to water lightning, some of the thunderstorms could be strong
to severe with gusty winds or isolated waterspouts possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Lingering chances of showers and a few thunderstorms will continue
Thursday as a cold front stalls over the Gulf. Colder air moving
into the region will produce strong and gusty offshore winds and
very rough seas. Small Craft Advisories may be needed Thursday
night into Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

GMZ450-140845-
Coastal waters from Cameron LA to High Island TX out 20 NM-
338 AM CDT Wed Mar 13 2019

This Hazardous Weather Outlook is for portions of the Gulf of
Mexico.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Showers and thunderstorms will increase from west to east today as a
strong low pressure system crosses the US. In addition to occasional
cloud to water lightning, some of the thunderstorms could be strong
to severe with gusty winds or isolated waterspouts possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Lingering chances of showers and a few thunderstorms will continue
Thursday as a cold front stalls over the Gulf. Colder air moving
into the region will produce strong and gusty offshore winds and
very rough seas. Small Craft Advisories may be needed Thursday
night into Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

GMZ470-140845-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
338 AM CDT Wed Mar 13 2019

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Showers and thunderstorms will increase from west to east today as a
strong low pressure system crosses the US. In addition to occasional
cloud to water lightning, some of the thunderstorms could be strong
to severe with gusty winds or isolated waterspouts possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Lingering chances of showers and a few thunderstorms will continue
Thursday as a cold front stalls over the Gulf. Colder air moving
into the region will produce strong and gusty offshore winds and
very rough seas. Small Craft Advisories may be needed Thursday
night into Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

Nearby

Wind Advisories in Louisiana, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.